Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Memphis, TN

June 15, 2017Henry County, Tennessee

NWS Memphis, TN issued this special weather statement at Jun 15, 2017, 9:21 AM CDT for Henry County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 9:21 AM CDT (14:21 UTC)
Expired
Jun 15, 2017, 9:45 AM CDT
In force
24 min
Issued by
NWS Memphis, TN

County Henry County, TN

The radar

The Ft Campbell radar (KHPX), 82 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WWUS84 KMEG 151421
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
921 AM CDT THU JUN 15 2017
 
TNZ004-022-151445-
Benton TN-Henry TN-
921 AM CDT THU JUN 15 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CDT
FOR...

North central Benton County in western Tennessee...
Northeastern Henry County in western Tennessee...

At 921 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Paris Landing State
Park, moving east at 25 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in north central Benton and northeastern Henry Counties should
monitor this storm closely.

LAT...LON 3630 8826 3644 8829 3650 8818 3650 8806
      3647 8805 3644 8806 3640 8802 3637 8800
      3635 8798 3632 8796
TIME...MOT...LOC 1421Z 265DEG 23KT 3639 8815 

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:40 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 15, 6:40 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
640 AM CDT Thu Jun 15 2017

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 306 AM CDT Thu Jun 15 2017/

Skies are mostly clear across the forecast area early this
morning with temperatures in the 70s. A large area of
thunderstorms is currently moving slowly south across central
Missouri. This area of thunderstorms will continue to move toward
the forecast area and reach far northern sections later this
morning. The thunderstorms should weaken some as they arrive into
the forecast area but then redevelop later in the day as daytime
heating helps to destabilize the atmosphere. Some of these
thunderstorms could become severe with damaging winds being the
main threat. Temperatures will be a little cooler today with more
clouds and rain in the area as highs will be in the upper 80s to
lower 90s.

What thunderstorms develop later today should be moving out of the
forecast area by this evening leaving with a few isolated
thunderstorms possible tonight. Temperatures will remain quite
warm with lows Friday morning in the low to mid 70s. Friday
morning could see a repeat of today as another thunderstorm
complex may develop overnight over northern Missouri and track
south. Strong to severe thunderstorms could develop again on
Friday with damaging winds as the main threat. Temperatures will
remain close to seasonal levels with highs in the upper 80s to
lower 90s. Friday night may see a few scattered evening
thunderstorms otherwise it should be dry with continue warm
temperatures.

The weather for much of the weekend should remain pretty typical
for this time of year with some scattered thunderstorms mainly
during the afternoon and early evening hours. A cold front will
approach the forecast area from the north by Sunday night and move
into the region by Monday morning. This will mean a better chance
of thunderstorms Sunday night over the northern half of the
forecast area. The cold front will move through the forecast area
on Monday with more thunderstorms expected.

The cold front will be south of the region by Monday night with
high pressure building into the forecast area. This will result in
a period of dry weather for Monday night through Wednesday.

ARS

&&

.AVIATION...

An outflow boundary will move across the area triggering SHRAs
and TSRAs across the Mid-South. Given the rapid movement of the
boundary have moved up the timing of the TEMPO groups at KJBR,
KMKL and KMEM. Expect mainly VFR conditions outside of SHRAs and
TSRAs. Winds will generally be SW at 6-8 kts outside of TSRAs.
Expect convection to end by sunset with light winds and VFR
conditions tonight. Could be some light fog late tonight but not
confident to add at this time.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 15, 3:31 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
331 AM CDT Thu Jun 15 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
331 AM CDT Thu Jun 15 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms today mainly south
of a line from Jonesboro, Arkansas to Camden, Tennessee. The main
threat from these thunderstorms will be damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a marginal risk of severe thunderstorms on Friday west of
a line from Caruthersville, Missouri to Brownsville, Tennessee to
Charleston, Mississippi. The main threat from these thunderstorms
will be damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and Friday.

In the hours before

Special weather statement, Jun 15, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
921 AM CDT THU JUN 15 2017

TNZ004-022-151445-
Benton TN-Henry TN-
921 AM CDT THU JUN 15 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 AM CDT
FOR...

North central Benton County in western Tennessee...
Northeastern Henry County in western Tennessee...

At 921 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Paris Landing State
Park, moving east at 25 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in north central Benton and northeastern Henry Counties should
monitor this storm closely.

LAT...LON 3630 8826 3644 8829 3650 8818 3650 8806
      3647 8805 3644 8806 3640 8802 3637 8800
      3635 8798 3632 8796
TIME...MOT...LOC 1421Z 265DEG 23KT 3639 8815

JOHNSON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:41 AM CDTSpecial Weather StatementMEGHaywood49 min
Jun 15, 10:19 AM CDTSpecial Weather StatementMEGMadison26 min
Jun 15, 10:45 AM CDTSpecial Weather StatementMEGChester30 min
Jun 15, 11:16 AM CDTSpecial Weather StatementMEGHardin29 min
Jun 15, 11:45 AM CDTSpecial Weather StatementMEGHardin30 min
Jun 15, 10:33 AM CDTSpecial Weather StatementMEGDeSoto27 min
Jun 15, 11:06 AM CDTSpecial Weather StatementMEGMarshall24 min
Jun 15, 11:48 AM CDTSpecial Weather StatementMEGAlcorn42 min
Jun 15, 12:33 PM CDTSpecial Weather StatementMEGPanola27 min
Jun 15, 1:22 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee53 min
Jun 15, 1:26 PM CDTSpecial Weather StatementMEGMonroe49 min
Jun 15, 1:30 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee35 min
Jun 15, 1:56 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw49 min
Jun 15, 3:05 PM CDTSpecial Weather StatementMEGMonroe10 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.